Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 15, 2009, 9:21 AM EDT for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2009, 9:21 AM EDT (13:21 UTC)
- Expired
- Aug 15, 2009, 10:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1773 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 151321
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EDT SAT AUG 15 2009
FLZ067-071-072-172-151400-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
921 AM EDT SAT AUG 15 2009
...STRONG THUNDERSTORMS MOVING ACROSS NORTH CENTRAL BROWARD COUNTY...
AT 920 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORAL SPRINGS TO 4
MILES WEST OF CORAL SPRINGS TO 7 MILES NORTH OF INTERSECTION I-75 AND
U.S. 27 TO 5 MILES NORTH OF INTERSECTION I-75 AND U.S. 27...MOVING
NORTHWEST AT 25 MPH.
THESE STORMS WILL AFFECT...
CORAL SPRINGS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE HEAVY RAIN AND GUSTY WINDS OF 40 TO 50
MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK
SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2619 8014 2621 8025 2619 8033 2613 8039
2639 8068 2645 8060 2647 8047 2647 8035
TIME...MOT...LOC 1320Z 131DEG 22KT 2626 8028 2627 8034
2625 8041 2623 8045
$$
ERAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 15, 7:24 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 15, 7:24 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
724 AM EDT SAT AUG 15 2009
.AVIATION...NORTHERN FRINGES OF A TROPICAL WAVE EXPECTED TO MOVE WEST ACROSS
SOUTH FLORIDA. LOCAL ATMOSPHERE UNSTABLE ENOUGH TO RESULT IN FEW
SHOWERS/TSTMS DEVELOPING OVER SOUTH FLORIDA. WL INDICATE VCSH DURING
THE MORNING HOURS BUT VCTS OVER ERN TERMINALS FROM MID-MORNING
THROUGH 00Z SUNDAY, HOWEVER, KEEPING MOSTLY VFR CONDITIONS. KAPF
SHOULD HAVE VFR CONDITIONS THROUGH AT LEAST MID MORNING. SFC WINDS
SHOULD REMAIN SE 5 TO 10 KTS BUT INCREASING TO 10 TO 15 KNOTS AND
BECOMING GUSTY AFTER 15Z AS THE WAVE MOVES WEST OF THE AREA.
&&
.PREV DISCUSSION... /ISSUED 437 AM EDT SAT AUG 15 2009/
..TROPICAL STORM ANA COULD BE NEAR SOUTH FLORIDA MIDDLE OF NEXT
WEEK...
..ALL INTERESTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS
SYSTEM...
DISCUSSION...
THE TROUGH OF LOW PRESSURE THAT WAS ASSOCIATED WITH THE TROPICAL
WAVE YESTERDAY WILL CONTINUE TO MOVE WEST TO NORTHWEST ACROSS
SOUTH FLORIDA TODAY FROM THE BAHAMA ISLANDS. THIS TROUGH WILL HELP
TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE CWA WITH THE
HIGHEST POPS OVER THE EASTERN AREAS THIS MORNING SHIFTING TO THE
INTERIOR AND WEST COAST METRO AREAS THIS AFTERNOON. SO WILL
CONTINUE TO SHOW 50 TO 60 PERCENT POPS ACROSS THE AREA TODAY.
THE 15/00Z SOUNDING FROM MIA SHOWED THAT THE PWAT VALUES WERE
AROUND 2.1 INCHES. THE LATEST SHORT RANGE MODELS CONTINUE TO SHOW THE
PWAT VALUES TO BE AROUND 2.3 INCHES OVER THE CWA WITH THE PASSAGE
OF THE TROUGH. SO WILL CONTINUE TO MENTION HEAVY RAINFALL POSSIBLE
FOR THE EAST COAST METRO AREAS THIS MORNING SHIFTING IT TO THE
WEST COAST METRO AREAS THIS AFTERNOON.
THE TROUGH OF LOW PRESSURE WILL BE WEST OF THE CWA TONIGHT
ALLOWING FOR HIGH PRESSURE TO BUILD INTO THE AREA FOR THE SECOND
HALF OF THE WEEKEND INTO EARLY NEXT WEEK. AT THE SAME
TIME...TROPICAL STORM ANA IS FORECAST BY THE NATIONAL HURRICANE
CENTER TO MOVE FROM THE CENTRAL ATLANTIC WATERS WEST TO NORTHWEST
AND BE IN THE SOUTHERN BAHAMA ISLANDS EARLY NEXT WEEK. THIS WILL
ALLOW FOR THE DRIER AIR TO WORK INTO SOUTH FLORIDA ON THE
PERIPHERY OF THE DEPRESSION. SO HAVE SHOWN A DECREASE IN POPS OVER
THE CWA STARTING SUNDAY INTO EARLY NEXT WEEK. THE HIGHEST POPS
WILL STILL BE OVER THE INTERIOR AND WEST COAST METRO AREAS DUE TO
THE EASTERLY WIND FLOW OVER SOUTH FLORIDA.
WITH THE DRIER AIR OVER THE CWA LATE THIS WEEKEND INTO EARLY NEXT
WEEK...HIGHS OVER THE INTERIOR AND WEST COAST METRO AREAS COULD
GET CLOSE TO RECORD HIGHS FOR THIS TIME OF YEAR WHICH ARE:
CITIES FORECAST HIGHS RECORD HIGHS FORECAST HIGHS RECORD HIGHS
SUNDAY 08/16/09 SUNDAY 08/16/09 MONDAY 08/17/09 MONDAY 08/17/09
NAPLES 94 96 - 2005 94 97 - 2001
IMMOKALEE 96 96 - 1995 96 96 - 1990
DEVILS GARDEN 95 96 - 1997 95 97 - 1998
LA BELLE 95 96 - 1963 95 96 - 1958
MOORE HAVEN 93 96 - 1997 93 97 - 1987
BELLE GLADES 93 96 - 1997 93 97 - 1949
SO WILL MENTION NEAR RECORD HIGHS FOR THE INTERIOR AREAS AND THE WEST
COAST METRO AREAS FOR SUNDAY AND MONDAY.
EXTENDED FORECAST...
HERE IS WHERE THE FUN BEGINS WITH THE FORECAST. THE NATIONAL
HURRICANE CENTER HAS TROPICAL STORM ANA LOCATED OVER THE CENTRAL
BAHAMA ISLANDS TUESDAY NIGHT WHICH IS DAY 5. BEYOND THAT
POINT...THE UNCERTAINTY INCREASES WITH THE ECMWF MODEL TAKING THE
SYSTEM INTO CENTRAL FLORIDA...WHILE THE OTHER GFS KEEPS THE SYSTEM
AS AN OPEN TROPICAL WAVE.
THE 00Z ECMWF MODEL IS THE ONLY MODEL THAT INITIALIZED A LOW
PRESSURE SYSTEM WHERE THE TROPICAL STORM ANA IS NOW...WHILE THE GFS
MODEL HAS IT AS A OPEN WAVE. SO WILL LEAN TO ECMWF MODEL AT THIS
TIME FOR MIDDLE OF NEXT WEEK. THIS WILL ALLOW FOR THE WINDS OVER
THE CWA TO BE MORE NORTHERLY MIDDLE OF NEXT WEEK. SOUTH FLORIDA
WILL ALSO BE DRIER...AS THE AREA WILL BE ON THE DRIER SIDE OF THE
SYSTEM.
THE ECMWF MODEL CONTINUES TO MOVE THE LOW PRESSURE SYSTEM
NORTHWEST INTO NORTH FLORIDA BY NEXT WEEKEND...AND TAKES THE
STRONG TROPICAL WAVE IN THE FAR EASTERN ATLANTIC WATERS NORTHWEST
INTO THE CENTRAL ATLANTIC WATERS BY NEXT WEEKEND. HOWEVER...THE
00Z GFS MODEL TAKES THE SYSTEM THAT IS TROPICAL STORM ANA NORTHWEST
INTO THE CENTRAL GULF OF MEXICO BY NEXT WEEKEND...AND THE STRONG
TROPICAL WAVE WEST-NORTHWEST TOWARD SOUTH FLORIDA BY NEXT WEEKEND.
AT THIS TIME WILL CONTINUE TO FOLLOW THE ECMWF MODEL FOR LATE
THIS WEEK INTO NEXT WEEKEND FOR SOUTH FLORIDA...SINCE IT IS THE ONLY
MODEL THAT INITIALIZED A LOW PRESSURE WHERE TROPICAL STORM ANA IS
NOW...THEREFORE CONFIDENCE LEVEL IS HIGHER WITH THIS MODEL. SO
WILL SHOW A SOUTH TO SOUTHWEST STEERING FLOW OVER THE CWA FOR LATE
THIS WEEK INTO NEXT WEEKEND WITH THE HIGHEST POPS OVER THE
INTERIOR AND EAST COAST METRO AREAS.
HOWEVER...EVERYONE NEEDS TO KEEP UPDATED WITH THE LATEST
INFORMATION FROM THE NATIONAL HURRICANE CENTER ON TROPICAL STORM ANA
AND THE STRONG TROPICAL WAVE OVER THE FAR EASTERN ATLANTIC WATERS.
MARINE...
THE WINDS IN THE ATLANTIC WATERS WILL BE SOUTHEAST AT 15 TO 20
KNOTS TODAY BEFORE DECREASING TO 10 TO 15 KNOTS TONIGHT THROUGH
TUESDAY. THIS WILL KEEP THE SEAS AT 4 TO 6 FEET TODAY BEFORE
DECREASING TO 2 TO 4 FEET TONIGHT INTO TUESDAY. SO WILL CONTINUE
WITH THE SCEC FOR THE ATLANTIC WATERS AND BISCAYNE BAY FOR TODAY.
REST OF THE CWA WATERS WILL BE 10 TO 15 KNOTS TODAY THROUGH
TUESDAY FROM THE SOUTHEAST. THE SEAS IN THE GULF WATERS WILL ALSO
REMAIN BELOW 6 FEET TODAY THROUGH TUESDAY. SO NO HEADLINES FOR
THESE WATERS.
ALL BOATERS ALSO NEED TO MONITOR THE LATEST FORECAST FROM THE
NATIONAL HURRICANE CENTER ON TROPICAL STORM ANA FOR THE MIDDLE
PART OF NEXT WEEK.
FIRE WEATHER...
THE RELATIVE HUMIDITIES OVER SOUTH FLORIDA WILL REMAIN ABOVE 35
PERCENT FOR TODAY INTO MONDAY...BUT COULD FALL DOWN INTO THE 40S
OVER THE NORTHWEST INTERIOR AREAS SUNDAY AND MONDAY. SO NO
PROBLEMS ARE EXPECTED WITH THE FIRE WEATHER PRODUCTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 91 80 92 81 / 50 20 30 20
FORT LAUDERDALE 90 81 91 82 / 60 20 20 20
MIAMI 90 80 92 81 / 60 20 30 20
NAPLES 90 75 94 76 / 60 40 50 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
LONG TERM...65/GS
SHORT TERM/AVIATION...17/ERAHazardous weather outlook, Aug 15, 4:59 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 459 AM EDT SAT AUG 15 2009 FLZ063-066>075-168-172>174-160000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 459 AM EDT SAT AUG 15 2009 ...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY... ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST TO SOUTHEAST WINDS AT 15 TO 20 MPH, COMBINED WITH LOW TIDES DURING THE MORNING HOURS, WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS TODAY AND THIS EVENING WITH THE HIGHEST CONCENTRATION OVER THE INTERIOR AND WEST SECTIONS. CLOUD TO SURFACE LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THE THUNDERSTORM ACTIVITY. WIND: GUSTY WINDS OF 40 TO 50 MPH MAY BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS TODAY, INCLUDING OVER THE LOCAL GULF AND ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MODERATE EAST WIND FLOW OF 15 TO 20 MPH WILL LEAD TO INCREASING SEAS ALONG WITH A GREATER COVERAGE OF FAST MOVING SHOWERS AND STORMS CONTAINING GUSTY WINDS. THE RISK OF RIP CURRENTS WILL CONTINUE HIGH ALONG THE ATLANTIC COAST OVER THE NEXT FEW DAYS AS WELL. THE REST OF THE PERIOD WILL FEATURE TYPICAL MAINLY AFTERNOON AND EVENING STORMS...MOST FOCUSED ACROSS THE INTERIOR AND THE GULF COAST. MORE UNSETTLE WEATHER CONDITIONS ARE POSSIBLE TOWARD THE MIDDLE OF NEXT WEEK, DEPENDENT ON THE FUTURE TRACK AND INTENSITY OF TROPICAL STORM ANA, LOCATED OVER THE TROPICAL ATLANTIC ABOUT 1000 MILES EAST OF THE LESSER ANTILLES. RESIDENTS AND VISITORS SHOULD CONTINUE TO MONITOR THE LATEST UPDATES ON THIS TROPICAL SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS IN EXCESS OF 3 INCHES AND WIND GUSTS OF 40 TO 50 MPH TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 15, 9:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EDT SAT AUG 15 2009
FLZ067-071-072-172-151400-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
921 AM EDT SAT AUG 15 2009
...STRONG THUNDERSTORMS MOVING ACROSS NORTH CENTRAL BROWARD COUNTY...
AT 920 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORAL SPRINGS TO 4
MILES WEST OF CORAL SPRINGS TO 7 MILES NORTH OF INTERSECTION I-75 AND
U.S. 27 TO 5 MILES NORTH OF INTERSECTION I-75 AND U.S. 27...MOVING
NORTHWEST AT 25 MPH.
THESE STORMS WILL AFFECT...
CORAL SPRINGS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE HEAVY RAIN AND GUSTY WINDS OF 40 TO 50
MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK
SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2619 8014 2621 8025 2619 8033 2613 8039
2639 8068 2645 8060 2647 8047 2647 8035
TIME...MOT...LOC 1320Z 131DEG 22KT 2626 8028 2627 8034
2625 8041 2623 8045
ERAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:50 PM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 15, 3:02 AM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 15, 4:58 AM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 15 hr |
| Aug 15, 7:21 AM EDT | Special Marine Warning | MFL | 28 min | |
| Aug 15, 9:58 AM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Aug 15, 10:20 AM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Aug 15, 10:55 AM EDT | Special Marine Warning | MFL | 50 min | |
| Aug 15, 10:57 AM EDT | Special Weather Statement | MFL | Glades | 48 min |
| Aug 15, 11:00 AM EDT | Special Weather Statement | MFL | Glades | 45 min |
| Aug 15, 12:11 PM EDT | Special Marine Warning | MFL | 64 min | |
| Aug 15, 12:23 PM EDT | Special Weather Statement | MFL | Miami-Dade | 22 min |
| Aug 15, 12:40 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Aug 15, 12:58 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Aug 15, 1:15 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Aug 15, 1:24 PM EDT | Special Marine Warning | MFL | 36 min | |
| Aug 15, 1:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 65 min |
| Aug 15, 1:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 55 min |
| Aug 15, 1:52 PM EDT | Special Marine Warning | MFL | 23 min | |
| Aug 15, 2:02 PM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 15, 2:15 PM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 15, 2:24 PM EDT | Special Weather Statement | MFL | Miami-Dade | 66 min |
| Aug 15, 2:44 PM EDT | Special Weather Statement | MFL | Miami-Dade | 61 min |
| Aug 15, 2:53 PM EDT | Special Marine Warning | MFL | 30 min | |
| Aug 15, 3:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 15, 3:39 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 89 min |
| Aug 15, 3:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 15, 4:16 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Aug 15, 4:21 PM EDT | Areal Flood Advisory | MFL | Broward | 92 min |
| Aug 15, 5:03 PM EDT | Special Marine Warning | MFL | 105 min | |
| Aug 15, 6:18 PM EDT | Special Marine Warning | MFL | 40 min | |
| Aug 15, 6:36 PM EDT | Special Marine Warning | MFL | 33 min |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.